Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 122, NWS Tallahassee, FL

May 9, 2006Franklin County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 9, 2006, 2:12 AM EDT for Franklin County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2006, 2:12 AM EDT (06:12 UTC)
Expired
May 9, 2006, 2:45 AM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Franklin County, FL

The radar

The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 8:25 PM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, May 8, 8:25 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EDT MON MAY 8 2006

.DISCUSSION...ANOTHER VERY ACTIVE AFTERNOON AND EVENING WITH
NUMEROUS WARNINGS ISSUED AND REPORTS OF LARGE HAIL ALONG WITH SOME
WIND DAMAGE. REMNANT SHOWERS AND THUNDERSTORMS...SOME STRONG...
MAINLY ACROSS THE SOUTHEAST BIG BEND AND NORTHERN APALACHEE BAY.
THE MAIN FOCUS FOR THE SHOWER AND THUNDERSTORM DEVELOP CONTINUES TO
BE THE STALLED FRONT STRETCHING WEST TO EAST ACROSS OUR CWA. WILL
WAIT FOR ALL ACTIVITY TO DIMINISH AND UPDATE ZONES TO REMOVE POPS.
MANY LOCATIONS RECEIVED A DECENT AMOUNT OF RAIN AND PATCHY DENSE FOG
WILL DEVELOP LATE TONIGHT AND INTO THE PREDAWN HOURS. WILL HAVE TO
MONITOR FOR POSSIBLE WIDESPREAD DENSE FOG EVENT OVERNIGHT.

&&

.MARINE...LIGHT SOUTHWEST WINDS AND LOW SEAS TONIGHT THROUGH
TUESDAY.

&&

.AVIATION...A WEAK STATIONARY FRONTAL BOUNDARY WILL REMAIN ORIENTED
WEST TO EAST ACROSS THE FLORIDA PANHANDLE AND SOUTH GEORGIA THROUGH
THE TAF PERIOD. SHRA/TSRA ACTIVITY HAS PUSHED OFF TO THE SOUTH AND
EAST OF THE TLH AND VLD TERMINALS THIS EVENING...BUT WILL STILL
AFFECT PORTIONS OF TWEB ROUTES 112 AND 117 THROUGH THE EVENING
BEFORE DISSIPATING. WITH AMPLE LOW LEVEL MOISTURE EXPECT A REPEAT OF
WIDESPREAD MVFR TO IFR VSBY AND LIFR CEILINGS AGAIN ACROSS MUCH OF
THE AREA BY DAYBREAK TUESDAY...ESPECIALLY AT TLH AND VLD. SHRA/TSRA
ACTIVITY WILL REDEVELOP ONCE AGAIN ON TUESDAY ALONG AND NEAR THE
STATIONARY FRONTAL BOUNDARY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

AVIATION...SHAFER
PUBLIC/MARINE...BARRY
Hazardous weather outlook, May 8, 5:23 AM EDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 AM EDT MON MAY 8 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-090930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
423 AM CDT MON MAY 8 2006 /523 AM EDT MON MAY 8 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF FOG ARE EXPECTED EARLY. A WEAK COLD FRONT WILL LINGER
ACROSS THE LOCAL AREA TODAY DRIFTING SOUTH BY EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT THEY SHOULD REMAIN BELOW
SEVERE LEVELS. AREAS OF FOG WITH PATCHY DENSE FOG WILL AGAIN DEVELOP
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THE FRONT IS
EXPECTED TO DISSIPATE BY TUESDAY MORNING...WITH PERHAPS A BRIEF
RESPITE IN THE UNSETTLED WEATHER. SHOWERS AND STORMS WILL RETURN TO
THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT
EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL
EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER
FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

24-BLOCK

In the hours before

Special weather statement, May 8, 11:02 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 PM EDT MON MAY 8 2006

FLZ007-008-090345-
COASTAL WALTON-INLAND WALTON-
1102 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 1045 PM CDT

AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF DE FUNIAK SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 8, 11:21 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM EDT MON MAY 8 2006

FLZ018-090345-
JEFFERSON-
1121 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY...

* UNTIL 1145 PM EDT

AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING SOUTHEAST AT
15 MPH.

THIS STORM WILL BE NEAR...
5 MILES SOUTHWEST OF MONTICELLO BY 1130 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 9, 12:03 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1203 AM EDT TUE MAY 9 2006

GAZ156-090445-
DECATUR-
1203 AM EDT TUE MAY 9 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY...

* UNTIL 1245 AM EDT

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF
BAINBRIDGE...MOVING EAST AT 10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, May 9, 1:14 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
114 AM EDT TUE MAY 9 2006

FLZ016-017-090615-
GADSDEN-LEON-
114 AM EDT TUE MAY 9 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN AND LEON
COUNTIES...

* UNTIL 215 AM EDT

AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
CAIRO TO 10 MILES SOUTH OF CHATTAHOOCHEE...OR ALONG A LINE EXTENDING
FROM 15 MILES SOUTH OF CAIRO TO 12 MILES NORTHEAST OF
BLOUNTSTOWN...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  TALLAHASSEE BY 140 AM EDT.
  WOODVILLE BY 200 AM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:16 PM EDTSpecial Marine WarningTAE59 min
May 8, 11:29 PM EDTSevere Thunderstorm WarningTAEJefferson46 min
May 8, 11:47 PM EDTSevere Thunderstorm WarningTAEWalton43 min
May 9, 12:09 AM EDTSpecial Marine WarningTAE66 min
May 9, 12:42 AM EDTSevere Thunderstorm WarningTAEBay48 min
May 9, 1:04 AM EDTSpecial Marine WarningTAE41 min
May 9, 1:15 AM EDTSevere Thunderstorm WarningTAEGulf45 min
May 9, 1:45 AM EDTSpecial Marine WarningTAE90 min
May 9, 3:25 AM EDTSpecial Marine WarningTAE50 min
May 8, 10:55 PM EDTSevere Thunderstorm WarningTAECoffee50 min
May 8, 11:29 PM EDTSevere Thunderstorm WarningTAEHouston31 min
May 9, 12:00 AM EDTSevere Thunderstorm WarningTAEHouston30 min
May 9, 12:20 AM EDTSevere Thunderstorm WarningTAEDale25 min
May 9, 7:32 PM EDTSevere Thunderstorm WarningTAEDale28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.